| Model Number |
MAXTACK30 |
| Medical Device Problem Codes |
Display or Visual Feedback Problem (1184); Detachment of Device or Device Component (2907); Noise, Audible (3273)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/12/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a robotic laparoscopic ventral hernia procedure, two tacks deployed simultaneously from the device while being applied to the abdominal wall.The top of the tacks disengaged into the cavity of the patient and were subsequently retrieved.The device indicator light did not signal an error during the malfunction and remained green throughout the event.After removal, the device was dry fired to test its function; two teal tacks remained and were fired, after which the device indicated it was empty with a red light and audible noise.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: "medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the visual inspection noted no abnormalities.No tacks were visible in the shaft.Batteries were in place.No led displayed.The handle battery cover was opened and the battery was removed.The handle body was disassembled to reveal the internal components.The batteries voltage was measured to be 0.4v.An external power supply was connected to the battery terminals 9.03 v from power supply, asset nh10447 and the light turned solid red.The computer was connected to the circuit board and data was extracted.It was reported that the component disengaged, instrument made a strange noise and double index.The reported issue was not used as intended.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: apply moderate external counter pressure to the area immediately opposite the distal end of the shaft (a) when firing tacks.The app lication of counter pressure ensures proper tack fixation.The device confirmed that all 30 tacks were deployed.There were no deployment errors reported in the log.Tack 26 and tack 27 experienced high current at ~6 rev which is indicative of tack breaking.The log for tack 29 is reflective of deploying a tack into air.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.